Alert archive / Louisiana / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 41, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at May 16, 2018, 5:04 PM CDT for 4 parishes in Louisiana. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 16, 2018, 5:04 PM CDT (22:04 UTC)
- Expired
- May 16, 2018, 5:29 PM CDT
- In force
- 25 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Acadia Parish, LA, Lafayette Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA
The radar
The Lake Charles radar (KLCH), 116 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.1 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 155 J/kg
- Mixed-layer CIN
- -149 J/kg
- Mixed-layer LCL
- 1686 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
614
WUUS54 KLCH 162204
SVRLCH
LAC001-055-097-099-162245-
/O.NEW.KLCH.SV.W.0041.180516T2204Z-180516T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lake Charles LA
504 PM CDT WED MAY 16 2018
The National Weather Service in Lake Charles has issued a
* Severe Thunderstorm Warning for...
Lafayette Parish in south central Louisiana...
Northeastern Acadia Parish in southwestern Louisiana...
West central St. Martin Parish in south central Louisiana...
South central St. Landry Parish in central Louisiana...
* Until 545 PM CDT.
* At 504 PM CDT, a severe thunderstorm was located near Cankton, or
near Church Point, moving southeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Trained weather spotters.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Lafayette, Scott, Breaux Bridge, Rayne, Carencro, St. Martinville,
Church Point, Broussard, Youngsville, Sunset, Duson, Cankton, Cade,
Mire, Branch, Parks and Milton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3016 9174 3007 9190 3007 9195 3003 9197
3007 9206 3012 9209 3013 9209 3012 9211
3035 9231 3047 9215
TIME...MOT...LOC 2204Z 319DEG 24KT 3035 9217
HAIL...1.00IN
WIND...60MPH
$$
Warthen1 follow-up statement
674
WWUS54 KLCH 162229
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
529 PM CDT WED MAY 16 2018
LAC001-055-097-099-162238-
/O.CAN.KLCH.SV.W.0041.000000T0000Z-180516T2245Z/
Lafayette LA-Acadia LA-St. Martin LA-St. Landry LA-
529 PM CDT WED MAY 16 2018
...THE SEVERE THUNDERSTORM WARNING FOR LAFAYETTE...NORTHEASTERN
ACADIA...WEST CENTRAL ST. MARTIN AND SOUTH CENTRAL ST. LANDRY
PARISHES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds and
heavy rain are still possible with this thunderstorm.
LAT...LON 3016 9174 3007 9190 3007 9195 3003 9197
3007 9206 3012 9209 3013 9209 3012 9211
3035 9231 3047 9215
TIME...MOT...LOC 2220Z 319DEG 24KT 3022 9204
$$
MMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 3:24 PM CDT, 1 hour 40 minutes earlier.
Area forecast discussion, May 16, 3:24 PM CDT, 1 hour 40 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 324 PM CDT Wed May 16 2018 .DISCUSSION...Hot with low end chances for rain expected to continue again tomorrow. Low pressure is over the northeast gulf this morning while high pressure is over the west gulf. Aloft the area is between a ridge over Texas and a trough to the east. The gulf low will lift north into the southeast states while a ridge remains to the south. This will keep a west to northwest flow in place again. Aloft the conditions will also remain similar which may allow for a few showers and storms over CenLA and portions of Acadiana while west LA and SE TX remain dry. Surface conditions will change Friday and Saturday as the gulf low lifts north to the Great Lakes and another low pressure develops in the Central Plains. While the ridge aloft will shift directly over the region decreasing any chance for rain, the onshore flow will decrease afternoon highs somewhat The ridge aloft is expected to dominate the pattern early next week with minimal rain chances expected. && .MARINE...A light offshore flow will occur tonight, however the flow will become onshore during Friday and persist through the weekend and early next week. && .PRELIMINARY POINT TEMPS/POPS... AEX 68 95 69 96 / 30 20 10 20 LCH 70 94 71 93 / 10 10 10 10 LFT 71 94 73 95 / 20 20 10 20 BPT 68 95 71 94 / 10 10 10 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...Ozone Action Day until 7 PM CDT this evening for TXZ201-215-216. GM...None. && PUBLIC...05
Hazardous weather outlook, May 16, 3:32 PM CDT, 1 hour 32 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 332 PM CDT Wed May 16 2018 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-172045- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 332 PM CDT Wed May 16 2018 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...This Afternoon and Tonight. Outside of any storms, daytime temperatures will be near record values with highs in the lower to middle 90s. Individuals are urged to take precautions against possible heat illness, including taking frequent breaks if working outdoors, wearing lightweight and loose-fitting clothing, and drinking plenty of water. An Air Quality Alert is in effect for Jefferson, Orange and Hardin Counties from 8 AM to 7 PM today. Isolated to scattered thunderstorms are possible across Central Louisiana and much of Acadiana through the afternoon and early evening. Frequent lightning, small hail, and brief heavy rain will be possible with the strongest storms. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Widely scattered to scattered mainly afternoon showers and thunderstorms will be possible Sunday through Tuesday. Thunderstorms are not expected to be severe but could produce occasional cloud to ground lightning, brief heavy rainfall and gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-172045- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 332 PM CDT Wed May 16 2018 This Hazardous Weather Outlook is for Gulf of Mexico. .DAY ONE...This Afternoon and Tonight. The probability for hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 16, 3:05 PM CDT, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
305 PM CDT WED MAY 16 2018
LAZ054-055-162045-
Lower St. Martin LA-St. Mary LA-
305 PM CDT WED MAY 16 2018
...SIGNIFICANT WEATHER ADVISORY FOR ST. MARY AND SOUTHEASTERN ST.
MARTIN PARISHES UNTIL 345 PM CDT...
At 304 PM CDT, Doppler radar was tracking a strong thunderstorm over
Patterson, moving southeast at 5 mph.
Dime size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Morgan City, Franklin, Patterson, Berwick, Bayou Vista, Baldwin,
Ellerslie, Patterson Memorial Airport and Centerville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2959 9116 2961 9118 2955 9124 2955 9128
2948 9128 2954 9142 2955 9141 2955 9143
2958 9149 2957 9149 2960 9155 2964 9156
2963 9160 2965 9164 2975 9162 2975 9160
2976 9161 2989 9151 2969 9110
TIME...MOT...LOC 2004Z 300DEG 6KT 2967 9135
WarthenSpecial weather statement, May 16, 4:27 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
427 PM CDT WED MAY 16 2018
LAZ054-055-162200-
Lower St. Martin LA-St. Mary LA-
427 PM CDT WED MAY 16 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ST. MARY PARISH UNTIL 500
PM CDT...
At 426 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ellerslie, or near Franklin, moving southeast at 10 mph.
Dime size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Morgan City, Franklin, Patterson, Bayou Vista, Ellerslie, Patterson
Memorial Airport and Centerville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2955 9126 2955 9128 2949 9135 2952 9136
2952 9143 2955 9141 2958 9142 2963 9140
2961 9143 2956 9143 2954 9144 2954 9147
2972 9162 2974 9162 2975 9159 2976 9159
2986 9143 2961 9117
TIME...MOT...LOC 2126Z 310DEG 8KT 2972 9146
WarthenThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 7:31 PM CDT | Special Weather Statement | LCH | Jefferson Davis | 44 min |
| May 15, 7:47 PM CDT | Severe Thunderstorm Warning | LCH | Cameron | 28 min |
| May 15, 8:18 PM CDT | Special Weather Statement | LCH | Jefferson Davis | 42 min |
| May 16, 3:05 PM CDT | Special Weather Statement | LCH | St. Mary | 40 min |
| May 16, 4:27 PM CDT | Special Weather Statement | LCH | St. Mary | 33 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.